Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 144, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2017, 5:58 AM CDT for 4 counties in Illinois. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 5:58 AM CDT (10:58 UTC)
- Expired
- Jul 23, 2017, 6:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:05 AM CDT | TSTM WND GST 57 | Lawrenceville Airport, IL | |
| Jul 23, 6:09 AM CDT | TSTM WND GST 79 | Oblong, IL | LARGE TREE AND NUMEROUS LARGE TREE LIMBS BLOW DOWN. POWER IS OUT IN OBLONG. |
| Jul 23, 6:10 AM CDT | TSTM WND GST 56 | Lawrenceville Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:32 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
097
WUUS53 KILX 231058
SVRILX
ILC033-079-101-159-231145-
/O.NEW.KILX.SV.W.0144.170723T1058Z-170723T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
558 AM CDT SUN JUL 23 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Eastern Jasper County in southeastern Illinois...
Richland County in southeastern Illinois...
* Until 645 AM CDT
* At 557 AM CDT, severe thunderstorms were located along a line
extending from near Montrose to near Vincennes to Haubstadt, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vincennes, Olney, Robinson, Lawrenceville, Newton, Sumner, Oblong,
Palestine, St. Francisville, Hutsonville, Flat Rock, Ste. Marie,
Willow Hill, Parkersburg, Claremont, Calhoun, Russellville, New
Hebron, Chauncey and Hardinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8813 3914 8818 3915 8765 3912 8763
3911 8765 3906 8757 3900 8758 3899 8756
3899 8758 3896 8751 3890 8752 3889 8754
3886 8755 3879 8750 3869 8752 3866 8760
3859 8762 3857 8765
TIME...MOT...LOC 1057Z 287DEG 44KT 3914 8829 3872 8755 3818 8757
HAIL...<.75IN
WIND...60MPH
$$
Bak2 follow-up statements
875
WWUS53 KILX 231119
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
619 AM CDT SUN JUL 23 2017
ILC079-159-231128-
/O.CAN.KILX.SV.W.0144.000000T0000Z-170723T1145Z/
Jasper-Richland-
619 AM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER AND RICHLAND
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 AM CDT for
southeastern and east central Illinois.
LAT...LON 3857 8789 3915 8795 3915 8765 3912 8763
3911 8765 3906 8757 3900 8757 3899 8758
3896 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3859 8762
3857 8765
TIME...MOT...LOC 1118Z 267DEG 32KT 3914 8790 3865 8721
$$
ILC033-101-231145-
/O.CON.KILX.SV.W.0144.000000T0000Z-170723T1145Z/
Lawrence-Crawford-
619 AM CDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR LAWRENCE AND CRAWFORD COUNTIES...
At 618 AM CDT, severe thunderstorms were located along a line
extending from near Annapolis to near Washington, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vincennes, Robinson, Lawrenceville, Sumner, Oblong, Palestine, St.
Francisville, Hutsonville, Flat Rock, Russellville, New Hebron,
Chauncey, Annapolis, Hardinville, Birds, Eaton, Merom, Stoy,
Pinkstaff and Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8789 3915 8795 3915 8765 3912 8763
3911 8765 3906 8757 3900 8757 3899 8758
3896 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3859 8762
3857 8765
TIME...MOT...LOC 1118Z 267DEG 32KT 3914 8790 3865 8721
HAIL...<.75IN
WIND...60MPH
$$
Bak976
WWUS53 KILX 231141
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
641 AM CDT SUN JUL 23 2017
ILC033-101-231151-
/O.EXP.KILX.SV.W.0144.000000T0000Z-170723T1145Z/
Lawrence-Crawford-
641 AM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND CRAWFORD COUNTIES
WILL EXPIRE AT 645 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 AM CDT for
southeastern and east central Illinois.
LAT...LON 3857 8789 3915 8795 3915 8765 3912 8763
3911 8765 3906 8757 3900 8757 3899 8758
3896 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3859 8762
3857 8765
TIME...MOT...LOC 1141Z 270DEG 44KT 3913 8752 3864 8683
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:26 AM CDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 5:26 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 526 AM CDT Sun Jul 23 2017 .SHORT TERM...(Today and tonight) ISSUED AT 255 AM CDT Sun Jul 23 2017 Earlier convection that occurred generally along and east of I-57 late evening and past midnight has largely pushed into Indiana as of 2 am. Currently watching a large MCS advancing across Missouri. Trajectory of this would generally keep it south of I-72 as it begins to move into western Illinois, with the HRRR showing a diminishing trend as the remnants make it over to about Flora and Effingham toward 7 am. SPC mesoanalysis still showing CAPE's over 3000 J/kg at this early hour ahead of the MCS, with dew points at Springfield almost 80 degrees at 2 am. As the day goes on, the highest CAPE will shift over into southeast Illinois, as some lower dew points start to advect into areas northwest of the Illinois River. However, as the cooler air lags further behind, temperatures reaching the lower 90s will still result in significant instability over the northern CWA this afternoon. Will maintain the mention of scattered storms this afternoon and evening across the forecast area, as the cold front settles across the region. Can't rule out a few severe storms as 0-6km shear is modest over the area (around 30-35 knots). .LONG TERM...(Monday through Saturday) ISSUED AT 255 AM CDT Sun Jul 23 2017 Quiet weather will dominate the first few days of the work week, as high pressure drifts across the Great Lakes. The northeast circulation into our area should keep dew points in check, mainly mid 60s, through Tuesday. After that, the Gulf moisture flow kicks back in as the upper level high builds eastward back into the mid-Mississippi Valley. A strong upper low, currently seen in early formation over northern British Columbia, will keep the ridge from amplifying too much over us, so after a quick shot of hot and humid weather, the upcoming end of week looks more comfortable. The main concern for precipitation will be Wednesday night into Thursday, as the cold front trailing the upper low moves through the area. The GFS introduces some scattered storms as early as Wednesday afternoon as a weak wave moves through, but the ECMWF focuses on the main front itself late Wednesday night into Thursday. In either case, it should take until late Thursday evening before the front fully crosses the forecast area, and will keep healthy chance PoP's going south of I-72 into the evening. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 526 AM CDT Sun Jul 23 2017 Line of strong/severe storms that moved out of Missouri has stayed south of the TAF sites. Lower clouds down to around 3500 feet have reached up into central Illinois at times, although KCMI had a brief period of IFR ceilings. Main concern later in the day will be with a cold front moving into the area. Scattered storms possible from about 22Z-03Z, and have mentioned VCTS at all TAF sites during this period. The storms should fade around sunset, with quiet weather the rest of the period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Jul 23, 5:16 AM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 516 AM CDT Sun Jul 23 2017 ILZ027>031-036>038-040>043-047>051-241100- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 516 AM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Widely scattered thunderstorms will be possible this afternoon and evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon into early this evening. ILZ044>046-052>057-061>063-066>068-071>073-241100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 516 AM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 97 to 103, with the highest index values along and south of Interstate 70. Scattered thunderstorms are expected this morning with the chance for scattered thunderstorms to redevelop later this afternoon into the early evening hours along a weak front. A few of the storms may produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area late Wednesday night into Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed late this afternoon into early this evening. Smith
In the hours before
Special weather statement, Jul 23, 3:57 AM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Lincoln IL 357 AM CDT SUN JUL 23 2017 ILZ049>051-231015- Sangamon-Scott-Morgan- 357 AM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT...SOUTHWESTERN SANGAMON AND SOUTHEASTERN MORGAN COUNTIES UNTIL 515 AM CDT... At 357 AM CDT, Doppler radar was tracking a strong thunderstorm over Manchester, or 9 miles southeast of Winchester, moving east at 30 mph. Winds up to 40 mph will be possible with this storm. Locations impacted include... Auburn, Pawnee, Waverly, Divernon, Murrayville, Manchester, Thayer, Nortonville and Lowder. This includes Interstate 55 between mile markers 77 and 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && A severe thunderstorm watch remains in effect until 700 AM CDT for west central Illinois. A severe thunderstorm watch also remains in effect until 800 AM CDT for central Illinois. LAT...LON 3960 8954 3952 8954 3952 9033 3961 9033 TIME...MOT...LOC 0857Z 271DEG 27KT 3956 9031 Auten
Special weather statement, Jul 23, 4:16 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
416 AM CDT SUN JUL 23 2017
ILZ052-061-231030-
Christian-Shelby-
416 AM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN AND
SOUTHWESTERN SHELBY COUNTIES UNTIL 530 AM CDT...
At 415 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Farmersville, or 10 miles northeast of Carlinville,
moving east at 40 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Taylorville, Shelbyville, Pana, Morrisonville, Cowden, Tower Hill,
Herrick, Rosamond, Owaneco, Palmer, Oconee and Vanderville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
A severe thunderstorm watch remains in effect until 800 AM CDT for
central Illinois.
LAT...LON 3922 8914 3935 8914 3935 8952 3954 8952
3944 8880 3922 8880
TIME...MOT...LOC 0915Z 271DEG 33KT 3935 8970
AutenLocal storm report, Jul 23, 5:17 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
517 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND GST 2 W XENIA 38.64N 88.67W
07/23/2017 E65 MPH CLAY IL EMERGENCY MNGR
&&
GEELHARTLocal storm report, Jul 23, 5:21 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND GST FLORA 38.67N 88.48W
07/23/2017 M60 MPH CLAY IL AWOS
&&
GEELHARTLocal storm report, Jul 23, 5:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
529 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 AM TSTM WND DMG XENIA 38.64N 88.64W
07/23/2017 CLAY IL EMERGENCY MNGR
MULTIPLE TREE LIMBS DOWN. ONE MID SIZE TREE SNAPPED ABOUT
HALFWAY UP.
&&
GEELHARTLocal storm report, Jul 23, 5:32 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM TSTM WND GST 4 W OLNEY 38.73N 88.16W
07/23/2017 M61 MPH RICHLAND IL AWOS
AT OLNEY-NOBLE AIRPORT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:39 PM CDT | Special Weather Statement | ILX | Clark | 36 min |
| Jul 22, 10:36 PM CDT | Special Weather Statement | ILX | Crawford | 39 min |
| Jul 22, 11:22 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 22, 11:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Jul 23, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| Jul 23, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 46 min |
| Jul 23, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jul 23, 3:57 AM CDT | Special Weather Statement | ILX | Morgan | 78 min |
| Jul 23, 4:16 AM CDT | Special Weather Statement | ILX | Christian | 74 min |
| Jul 23, 4:46 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 44 min |
| Jul 23, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jul 23, 4:21 PM CDT | Special Weather Statement | ILX | Morgan | 24 min |
| Jul 23, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.